Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 1, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Mar 16, 2014, 3:42 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 17, 2014, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:42 AM PDT (10:42 UTC)
- In effect from
- Mar 17, 2014, 5:00 AM PDT
- Expired
- Mar 16, 2014, 1:49 PM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 15, 1:57 PM PDT, 13 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 1:57 PM PDT, 13 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT SAT MAR 15 2014 .SYNOPSIS...IT WILL CONTINUE TO BE NICE ACROSS NORTHERN NEVADA SUNDAY...BUT HIGH PRESSURE WILL GIVE WAY TO A STORM SYSTEM MONDAY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP DUE TO A PASSING COLD FRONT. COOLER THAN NORMAL TEMPERATURES CAN BE ANTICIPATED FOR THE EARLY PART OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. A QUIET AND MAINLY SUNNY DAY WAS HAD BY ALL AS AN UPPER RIDGE DOMINATES THE WEATHER ACROSS NORTHERN NEVADA. DURING THE OVERNIGHT...TEMPERATURES ARE EXPECTED TO DIP DOWN INTO THE MID TO UPPER 20S IN MANY LOCALES. THERE IS SOME MOISTURE IN THE UPPER LEVELS FOR MAYBE SCATTERED HIGH CLOUDS...BUT THAT IS ABOUT IT. BY SUNDAY...THE UPPER LEVEL RIDGE AXIS WILL BE ATOP NORTHERN NEVADA. 700 MB TEMPERATURES WILL WARM TO 2-4C...TRANSLATING TO DAYTIME HIGHS IN THE MID TO UPPER 60S. WINDS WILL BE A BIT BREEZY NORTH OF THE I-80 CORRIDOR...WITH SOME GUSTS TO 30 MPH POSSIBLE. THE RIDGE WILL BE SUPPRESSED SOUTHWARD SUNDAY NIGHT AND MONDAY AS THE NEXT FRONTAL SYSTEM MOVES ACROSS THE INTER MOUNTAIN WEST. WINDS ARE NOT EXPECTED TO DECOUPLE...SO OVERNIGHT LOWS WILL REMAIN RATHER WARM...IN THE MID 30S. ON MONDAY...A COLD FRONT WILL PUSH EAST ACROSS THE STATE. MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT...WITH 700 MB TEMPERATURES DIPPING TO -8 TO -13C BY THE AFTERNOON. NOT MUCH MOISTURE IS ASSOCIATED WITH THE FRONT...WITH THE BEST CHANCES FOR LIGHT SNOW SHOWERS NORTH OF THE I-80 CORRIDOR. MOISTURE IS LIMITED AND ACCUMULATIONS WILL REMAIN RATHER LIGHT WITH ABOUT AN INCH OR SO IN THE MOUNTAINS...WITH LESS THAN AN INCH IN THE VALLEYS OF NORTHERN ELKO AND HUMBOLDT COUNTIES. THE MAIN IMPACT WILL BE DURING THE DAY WHEN STRONG WINDS ARE EXPECTED. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR PORTIONS OF NORTHERN NEVADA. AT THIS TIME...IT APPEARS LIKE NORTHERN ELKO...SOUTHEAST ELKO...AND SOUTH-CENTRAL ELKO WILL BE GOOD CANDIDATES. GFS BUFR SOUNDINGS ARE ALSO SHOWING A STABLE LAYER DEVELOPING AROUND THE 650-600 MB LAYER...WITH STRONG DOWNSLOPE WINDS A GOOD BET ON EAST FACING SLOPES. HAVE BUMPED UP WINDS ALONG THE LEE-SIDES OF THE MOUNTAINS AS A RESULT. GFS ENSEMBLES ARE SHOWING ANOMALIES OF +4 TO 5 STANDARD DEVIATIONS ACROSS THESE AREAS...WITH NAEFS SHOWING +3 TO 4 SD ACROSS SOUTHEAST ELKO. THE FRONTAL SYSTEM WILL MOVE EAST OF NORTHERN NEVADA WITH NORTHWEST FLOW REMAINING OVER THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. IT WILL BE A COLD AND BRISK DAY TUESDAY WITH HIGHS ACTUALLY BELOW NORMAL FOR A CHANGE. WINDS ARE EXPECTED TO BE LIGHT AND SKIES SHOULD REMAIN SUNNY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT WITH PATTERN THROUGH LATE THURSDAY AND THEN DIFFERENCES ON FRIDAY AND SATURDAY. TUESDAY NIGHT AND WEDNESDAY A RIDGE WILL MOVE THROUGH THE REGION WITH DRY AND MILD CONDITIONS. THURSDAY A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA WITH GUSTY WINDS...INCREASING CLOUDS AND CHANCES OF PRECIPITATION MAINLY ACROSS NORTHERN ELKO COUNTY. FRIDAY AND SATURDAY SHOW DRY CONDITIONS WITH RIDGE OVER EASTERN PACIFIC...BUT MODEL SOLUTIONS DIFFER ON STRENGTH OF RIDGE. OVERALL TEMPERATURES WILL BE ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WITH A FEW HIGH CLOUDS MOVING ACROSS THE AREA OVER THE NEXT 24 HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/90/90
Hazardous weather outlook, Mar 15, 2:21 PM PDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 221 PM PDT SAT MAR 15 2014 NVZ030-031-033>041-162130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 221 PM PDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. HIGH PRESSURE WILL BRING QUIET WEATHER TO NORTHERN NEVADA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE WILL BRING WARM TEMPERATURES SUNDAY AFTERNOON...WITH HIGHS APPROACHING THE MID TO UPPER 60S IN MANY LOCATIONS. BY MONDAY...AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF NORTHERN NEVADA. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS THE REGION. AS A RESULT...WIND ADVISORIES MAY BE REQUIRED. ALONG WITH THE WIND...RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE. A DUSTING TO A HALF INCH IS POSSIBLE IN THE VALLEYS WITH ABOUT AN INCH OR SO IN THE MOUNTAINS. COOLER WEATHER WILL BE PREVALENT TUESDAY AND WEDNESDAY WITH HIGHS IN THE 40S AND 50S...WITH OVERNIGHT LOWS IN THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:42 AM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 40 hr |
| Mar 16, 1:49 PM PDT | High Wind Warning | LKN | Elko, White Pine | 30 hr |
Nearby
High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.